MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PARTIAL TIBIAL CEMENTED SIZE D LEFT MEDIAL; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PARTIAL TIBIAL CEMENTED SIZE D LEFT MEDIAL; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 42558000601 62477806 partial femur cemented size 6 left medial, 42518200408 63449770 partial articular surface left medial size d 8 mm thickness, 66017775 85545282 palacos bone cement.Report source: (b)(6).Reported event was confirmed by review of x-rays received.Radiographs were provided and reviewed by a health care professional.Review of the available records identified that there is extensive lucency along the tibial implant reflecting osteolysis.The tibial implant shows loosening and posterior subsidence with abnormal tilt of the articular surface.Medical records were reviewed by a health care profession.Review of the available records identified the following: initial implantation op notes revealed uncomplicated initial left partial knee replacement on.Cement was used for the tibial and femoral components.At the 3-month post-op visit, there were no reported problems.At the 1-year post-op visit, the patient reported moderate pain.At the 2-year post-op visit, little medial/lateral instability was noted along with radiographic findings of a tibial fracture.The patient underwent revision surgery to replace the tibial component due to loosening.Visual examination of the returned product identified there is cement/bone residue on the femoral component.There is no cement/bone residue on the tibial tray.The tibial tray shows signs of implantation (surface damage).The articular surface is still attached to the tibial tray.The articular surface is slightly discolored and has nicks on its surface.Dimensional analysis of the tibial tray determined that the product, where measured, was conforming to print specifications.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported patient underwent initial knee arthroplasty.Cement was used for the tibial and femoral components.At the 3-month post-op visit, there were no reported problems.At the 1-year post-op visit, the patient reported moderate pain.At the 2-year post-op visit, little medial/lateral instability was noted along with radiographic findings of a tibial fracture.Subsequently; the patient underwent revision approximately 2 years post implantation to replace the tibial component due to loosening.Attempts have been made and additional information on the reported event is unavailable.

Brand Name
PARTIAL TIBIAL CEMENTED SIZE D LEFT MEDIAL
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9949048
Report Number0001825034-2020-01633
Device Sequence Number3258233
Product Code HSX
UDI-Device Identifier00880304812666
UDI-Public(01)00880304812666
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161592
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42538000401
Device Lot Number63607192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2020
Initial Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR
Patient Weight104